ArticleAnesthesia progress2023
Ventricular Tachycardia Following Ephedrine During Dexmedetomidine Dental Procedural Sedation.
Article in Anesthesia progress, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 1 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
9 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We present the case of a 46-year-old man who received ephedrine for hypotension after surgery for a mandibular lesion under intravenous (IV) moderate sedation with dexmedetomidine (DEX) and experienced transient ventricular tachycardia (VT). The patient was scheduled to have cystectomy and multiple apicoectomies for the mandibular periapical infection and the simple bone cyst. Other than obesity, snoring, and a nonalcoholic fatty liver, he denied any other significant medical history, medications, or allergies. The surgery was successful; however, his blood pressure dropped after stopping the DEX infusion. Ephedrine was administered IV several times, which resulted in the onset of VT on the electrocardiogram (ECG). His blood pressure could not be measured at the time, but he was able to respond and breathe independently. A defibrillator was immediately made available. The ECG revealed a spontaneous transition from VT to atrial fibrillation with ST depression. Because he was unable to revert to a normal sinus rhythm, the patient was transferred to a general hospital, where he underwent additional testing. No abnormalities were observed in his heart or brain. After DEX administration, its long-lasting alpha-2 adrenoceptor agonist effects can cause vasodilation and inhibition of sympathetic activity, leading to hypotension in some patients. Should that occur, ephedrine can be used to increase blood pressure, but it may also provoke transient coronary artery spasms and lead to VT. Consequently, extreme caution should be exercised in patients who develop hypotension following DEX administration. We also recognize the significance of regular training sessions, such as advanced cardiac life support programs.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.